Advertisement
Sign in to follow this  
Followers 0
Jeff Galloway

Increased Sex Drive?

16 posts in this topic

Posted

Advertisement

i started 10 mg celexa about a week ago. the first 3 days, i had no sex drive at all. now, all of a sudden, my sex drive is even more than before i started taking the med. i do not like this, because one of the reasons my doctor prescribed me celexa was to help curve my sex drive (among a couple of other things) - is this part of the "start up"? once i get to 20 mg, will it go down? i'm worried about this. thank you.

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Jeff-

I must admit the is a rather peculiar SE to any SSRI. Usually it's the reverse. It's rather difficult to respond to your post as you do not indicate you are on any other medications....which could play a major part here. Though we are not med professionals here, surely someone could come up with an idea as to why this is happening......I'm still curious about other meds, though, particularly Trazodone.

Warmest Regards,

Deepster

Share this post


Link to post
Share on other sites

Posted

Jeff-

I must admit the is a rather peculiar SE to any SSRI. Usually it's the reverse. It's rather difficult to respond to your post as you do not indicate you are on any other medications....which could play a major part here. Though we are not med professionals here, surely someone could come up with an idea as to why this is happening......I'm still curious about other meds, though, particularly Trazodone.

Warmest Regards,

Deepster

thank you for responding. no, i am not on any other medication. only 10 mg of celexa. 1 week in. first few days were good, my libido had decreased. now, it's very high. i'm very confused. doctor said that anti-depressants are a "sure" way to decrease libido.

Share this post


Link to post
Share on other sites

Posted

Jeff-

I think I can say with confidence that this SE is going to pass. Some of the atypical ADs can cause Priapism, or persitent erection. That does not like sound like the case here. Priapism is a potentially life threatening condition that is better known with meds like Trazodone(not to worry, Trazodone users of which I am one.....it's a REALLY, REALLY RARE!!!!!!!).

Meanwhile, enjoy the fun. It's not likely to last, and it SHOULD be discussed with your doc, DEFINITELY!

Warmest Regards,

Deepster

Share this post


Link to post
Share on other sites

Posted

Jeff-

I think I can say with confidence that this SE is going to pass. Some of the atypical ADs can cause Priapism, or persitent erection. That does not like sound like the case here. Priapism is a potentially life threatening condition that is better known with meds like Trazodone(not to worry, Trazodone users of which I am one.....it's a REALLY, REALLY RARE!!!!!!!).

Meanwhile, enjoy the fun. It's not likely to last, and it SHOULD be discussed with your doc, DEFINITELY!

Warmest Regards,

Deepster

thank you, Deepster. Well, as far as Priapism, my sex drive isn't THAT furious. I'd actually say it's a slight increase from my pre-med sex drive (which was already high to begin with). It's just weird, because the first 3 days, i had declining sexual interest, and barely the ability to get a "you know what". now, it's like old times (aka before i started), only a bit more aggressive. really worries me, because i was excited to use these to decrease my sex drive (it has ruined relationships, and is very time consuming, anxiety-causing for me). I also suffer from depression and social anxiety, so the doctor thought Celexa would be the perfect treatment.

so anyway, i hope you're right, and that this SE decreases soon. Maybe with 20 mg. Maybe that'll be the charm. I'm desperately hoping so. This is so weird, considering i've read so, so much on line literature about decreased sex drive, and almost non about INCREASED.

thank you. i hope any one who has experienced this (however temporary) can shed some light too!

Share this post


Link to post
Share on other sites

Posted

I think you are well grounded in this situation. I'm confident all will work out well.

Warmest Regards!

Deepster

Share this post


Link to post
Share on other sites

Posted (edited)

I think you are well grounded in this situation. I'm confident all will work out well.

Warmest Regards!

Deepster

thanks again. i just hope that it this fades soon. really annoying. and a BIG letdown. apparently SSRI's are absolutely notorious (notorious for some, a godsend for me) for lowering libido. wonder why it would have this effect on me. very weird. maybe it's a manic thing? i've never been diagnosed as being a manic-depressive. but doesn't mania increase sexual drive? troubling. i don't need this stress. almost makes want to wane off these meds. anyway, i'll stick it out a bit more. if this doesn't go down, i must see the doc. thanks!

Edited by Jeff Galloway

Share this post


Link to post
Share on other sites

Posted

I think you are well grounded in this situation. I'm confident all will work out well.

Warmest Regards!

Deepster

thanks again. i just hope that it this fades soon. really annoying. and a BIG letdown. apparently SSRI's are absolutely notorious (notorious for some, a godsend for me) for lowering libido. wonder why it would have this effect on me. very weird. maybe it's a manic thing? i've never been diagnosed as being a manic-depressive. but doesn't mania increase sexual drive? troubling. i don't need this stress. almost makes want to wane off these meds. anyway, i'll stick it out a bit more. if this doesn't go down, i must see the doc. thanks!

I found that aerobic exercise, such as running, helped with my early side effects. I had increased anxiety at first. Maybe, it would help in the interim for your SEs. It took around 5 to 6 weeks for me to get the full benefit of Celexa. Anyway, if you have concerns, talking with the doc is always a good idea. Best wishes!

Share this post


Link to post
Share on other sites

Posted

this sexual SE is not going away. i'll wait it out.

also, i have a major sensitivity towards light. and bright colors. and when i wake up, things are all pixelated and colors are all really bright. this lasts for a couple of minutes. my pupils are a bit dilated too. also, i wake up every two hours. almost on the dot, mind out of control with thoughts... i'm only getting about 4 hours of sleep. i hope that all of this (plus the sexual increase) doesn't add up to manic stuff. i just want to this depression and anxiety to go away. knowing my luck, i am manic-depressive. and i'll be put on mood stabilizers. but my anxiety and depression (my real problems) will just continue.

anyway. hoping i at least start to get some decent sleep. waking up every 2 hours is a real pi** off! ha.

Share this post


Link to post
Share on other sites

Posted

also. i'm not taking my pill at the same time everyday. within a 3 hour span. sometimes i don't get up until 8, so i take it then. sometimes 9, so i take it then. or sometimes 10, so i take it then.

this isn't dangerous, is it? I'm going to establish a set time. 10 o'clock from now on. but.

thanks!

Share this post


Link to post
Share on other sites

Posted

I started on citalopram just before christmas and all was going well with it. I didnt have any decreased libido at all even though its a common side effect...but I did have the issue of not being able to "finish" the job...ever. I was on 20mg

I am now on welbutrin and 10 mg of citalopram and both seem to be canceling the bad side effects of each.

Share this post


Link to post
Share on other sites

Posted

My sex drive when I first started the drug disappeared.

But after upping the dosage recently, I've noticed a hyper sex drive come out.

Kind of worries me to be honest.

Share this post


Link to post
Share on other sites

Posted

I've been on 10mg of Cipralex for a month now to help control anxiety attacks. By day three I realized it was better taking it at night as it was causing hot flashes taking it in the morning along with my 60mg of Cymbalta (for fibromyalgia pain). By day six, three days in to my new pill regime, I noticed that within a half hour of taking the Cipralex, I had developed increased arousal with defined clitoral engorgement - nothing ever long-lasting or painful. I've found a few sites stating that SSRI's can cause priapism but the information is limited. My libido is already quite high but this was still a surprise to me; nothing I've ever experienced. I can certainly think of worse SE, I'm just hopeful it remains mild and pleasurable!

Share this post


Link to post
Share on other sites

Posted

Speak to your dr as SSRI's can push people over into hypomanic states. I don't know a lot but imagine that may be a possibility. Look for other signs of hypomania.

Brighter Days likes this

Share this post


Link to post
Share on other sites

Posted

Yes, I've been instructed by my pharmacist to keep a close watch for serotonin syndrome. Thanks for the input! I appreciate.

Share this post


Link to post
Share on other sites

Posted (edited)

The same thing has happened to me, except on lexapro. My sex drive went down for a week or two and now its gone thru the roof. My sex drive is higher than its ever been.

I never had an abnormal sex drive though before i started lexapro.

Edited by Elicia

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0